Latest blood results

Have been on current dose of 110 thyroxine for 5 weeks. Results as follows:

TSH 0.2 (0.5-4.5), FT4 24 (10-20), FT3 5.7 (3.5-6.0)

Still have hypo symptoms- very cold, exhausted, pins and needles, sore muscles

GP going to contact endo and I am afraid the dose may be reduced

Is my body just taking time to respond to the blood levels?

I don't want to end up feeling hyper- have been there before

Advise most welcome

Getting desparate!

Lynda from Oz

7 Replies

  • Results previously with dose of 100 thyroxine were TSH 2.1, FT4 18, FT3 4.4 - same reference ranges as above. Thanks

  • Hi,, I've found my body takes about few months to properly regulate, i see the tsh range starts at 0.5 ,, that seems bit high to me, my lab starts at 0.3 ,,, i see no reason to accept a reduction as for one, your ft3 is in range . Plus you could argue you need longer to regulate, what about vitamin levels? Have you had your vit d.tested, being low in that often leads to similar hypo symptoms .

  • Thanks so much for your info. Vit D is at good level. Have been hypo since surgery in Dec so I am guessing it could take my body awhile to recover and adjust as you suggested.fingers crossed for the next 8 weeks I guess!

  • Xenelk, your FT3 looks good to me. You see where you were on just 10mcg less. If the goal is to get the FT3 to the upper part of the range - and it should be - then that is exactly where it is, and the Endo should be delighted, not trying to reduce. If he/she wants you to reduce, respectfully refuse to do so. You could find you feel better in another couple of weeks, but I can see no reason why you should go hyper.

    I agree with ianessex that it would be good to check the important vitamin/mineral levels - D, B12 and ferritin.

    See here the importance of the vitamins and minerals:

    Marie XX

  • Thankyou so much Marie. Still at the stage where everything freaks me out quite a bit! So much great support and advice here from everyone. Always grateful xxx

  • Hi Lynda

    Sorry to hear you are still feeling rough. If you are feeling cold surely you must be a but under still in which case hopefully they won't reduce your dose. I've just gone onto alternate days 75 / 100 levo because I was starting to feel really cold again, I had become cold by the time I saw the endo in April and she raised my dose to 75 mcg, five to six weeks later I was cold again and last week my GP suggested alternating for a bit. She mentioned not wanting me to go hyper again - as if - once you have been hyper it is the last thing you would ever want to be.

    I'm still getting the pounding heart and not sure why that is but I'm not cold and sluggish any more which is a relief.

    When will your doctor hear back from your endo? It is all very hard isn't it!

    (((Big Hugs))) Liz

  • Hi Liz, endo looked at numbers and freaked out as expected and wants me to reduce dose a little which I am very reluctant todo as you can imagine. Not sure what to do now except cry and just get through another day :(


You may also like...